Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


[Kazahkstan] help and opinio, pls reply
Apr 26, 2013

Dear Sirs/Madams,

SOS: I really need help, as I stopped my ARV therapy due to hard side effects. Please read my med-story and help with life-saving advice and experience! My name is Alexandra; Female; leave in Kazakhstan, Almaty; 25 years old; I was diagnosed HIV positive when I was 18 years old, on a 3rd month of pregnancy. I caught HIV sexually from my husband. 5 (five) years later I started an ARV therapy accompanied with the side effects described below in details: I started with these drugs: Virocomb and Nevirapine. After a few weeks of therapy I had side effects, e.g. nausea and vomiting, within a month a toxic hepatitis began. Due to above mentioned side effects, Nevirapine was replaced by Aluvia. As a result, the biochemistry returned to normal, but vomiting and nausea didn't pass within 3 months. My therapy was calculated and re-nominated based on weight (my weight is 42 kg.); I started taking tablets of Virocomb and 2 tablets of Aluvia. As a result, nothing has changed. Virocomb was canceled; I continued the therapy with Aluvia only, one month. As a result, I got diarrhea and weight losing. Truvada was included to my therapy with Aluvia. I changed the therapy regime, in order to take therapy one hour after breakfast. As a result, diarrhea cases decreased, CD4 cells were 460, and Viral Load was 500 copies. 8 (eight) months later, stomach attacks has started. I went through all examinations and as a result I was diagnosed with the hypertrophic gastritis, the reflux, the pancreatitis, the cholecystitis, and the deformed gall bladder. I never had such side effects before. I started treatment of gastrointestinal path, Intravenous therapy, relevant injections, and drugs. After 10 days I was diagnosed with erythema nodosum, I took 10 days of Intravenous therapy more. But stomach aches remained. During this time I kept a diet. As a result of these side effects, I took a decision to stop the ARV therapy for 3 days, during these 3 days my stomach aches gone. Aluvia was replaced by Retrovir. I started taking Truvada and Retrovir. In addition to my stomach aches, the nausea and vomiting returned. I was placed in a hospital, had examinations, and was diagnosed mainly with: a) chronic erosive gastritis of antral part of stomach (exacerbation); b) Chronic reflux oesophagitis (exacerbation); c) Biliary reflux. In addition, I have the accompanying diagnosis: a) chronic jet pancreatitis; b) chronic cholecystitis (stones less) with hypofunction of a gall bladder. I continue treatment over these diseases, but I have stopped ARV therapy, as a result my CD4 cells decreased to 380. Among ARV drugs which are available in Kazakhstan, these ones I havent took yet: Stavudine, Zeffix, Stocrin, Efavirenz and Viread.

Please help me with advice taking into account my medical treatment history and available ARV drugs in Kazakhstan (which I have and havent taken yet). I will deliver your advice to my doctor in order to improve the therapy. Please let me know if you need more details!

P.S. I still want to believe that this world has good people ready to help and spend time to give life-saving advice!

Response from Dr. Young

Hello Alexandra and thanks for posting from Central Asia!

It certainly sounds like you've experienced some unfortunate yet characteristic side effects of medications:

1) drug-induced hepatitis from nevirapine 2) nausea and vomiting, perhaps from zidovudine (Retrovir, part of Virocomb/Combivir) 3) diarrhea from Aluvia (we call it Kaletra)

A regimen of Truvada with efavirenz (Stocrin) would be a very well established combination (also know in these pages as Atripla) and likely avoid many of the previous toxicities that you've experienced.

I hope that helps, please feel free to write back, BY

Seems like you do tolerate the Truvada



Previous
generic vs. original med
Next
HIV and HCV

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement